MAUDE Adverse Event Report: SEE H.10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSPHERE XL 8MMX25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10082520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).[conclusion]: the healthcare professional reported that the micrusphere xl 10 stretch resistant coil 8 mm x 25 cm (ssr10082520 / c19812) could not be advanced in the introducer.Additional information related to the target vessel was not available.The coil was not used as it did not slide correctly through the introducer.There was no report of patient injury or adverse event.Investigation summary: there is a bend at the distal end of the green introducer.There is blood in the translucent introducer sheath.The embolic coil is in the translucent introducer sheath, proximal to the observed blood.The device is almost fully sheathed.There is a bend in the device positioning unit (dpu) core wire approximately 132 cm from the proximal end.The distal end of the green introducer is kinked.Blood blocks the translucent introducer sheath.The ball tip is present and intact.There is blood on the embolic coil.The embolic coil is kinked.The condition of the articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.The v-notch of the resheathing tool is fractured.An attempt was made to advance the embolic coil out of the introducer and unsheathe the dpu.Damage to the embolic coil prevented it from being advanced out of the introducer.A review of manufacturing documentation associated with this lot (c19812) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device is impeded is confirmed.Kinks in the embolic coil prevents the embolic coil from advancing through the introducer.Kinking may occur when excessive force is applied when advancing the device in the presence of resistance.In this case, resistance may have been provided by insufficient flush.The presence of blood blocking the translucent introducer sheath and on the embolic coil suggests that an insufficient flush was maintained.The ifu (lcn 51844-001 rev.C) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.In addition, the kinks observed in the distal end of the green introducer may have contributed to resistance.Kinks in the introducer cause narrowing of the lumen, which will then cause friction as the embolic coil passes through.The cause of the kinks in the introducer is not apparent from the condition of the returned device.However, 100% of devices are inspected for damage to the introducer at quality control (qc) final inspection per pic-cspec51457 rev.8.Finally, the v-notch of the resheathing tool is fractured.The damage to the resheathing tool indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool and may cause damage to the embolic coil.Device history lot - a review of manufacturing documentation associated with this (c19812) lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the micrusphere xl 10 stretch resistant coil 8 mm x 25 cm (ssr10082520 / c19812) could not be advanced in the introducer.Additional information related to the target vessel was not available.The coil was not used as it did not slide correctly through the introducer.There was no report of patient injury or adverse event.

Brand Name
MICRUSPHERE XL 8MMX25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7735460
Report Number3008114965-2018-00697
Device Sequence Number13707814
Product Code KRD
UDI-Device Identifier00878528009962
UDI-Public00878528009962
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue NumberSSR10082520
Device Lot NumberC19812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1